Although we make every effort to ensure accuracy, Macmillan Cancer Support cannot accept liability for this information, or for third-party information such as other websites to which we link. If you are concerned about your health you should consult your doctor. Please bear in mind that your question can be read by others - don't post your contact details or any other information that could personally identify you. All answers will be based on information that is correct at the time of posting.
treatment seemed to work initially but now seems to have stalled with neutrophils missing from the white blood cells, any idea of what's going on or advice from your experience, suggestion from doctors is an unlicenced treatmet which may be called el tromble??
How far out from transplant is your wife? Do you know what her white cell count is and have they tried GCSF?
The only El Tromble I can think of is eltrombopag which is normally used for low platelets but can have an effect on the neutrophil count as well. It's not uncommon for neutrophils to take a little time to recover even if the white cell count seems to have done so....
Remember you can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or by email.
neutrophils are back to normal but infections are a problem but constant diarrhoea is now the major problem (approx. eight weeks) 'rectal periscope' has shown inflammation in bowel (contant diaoreah will do that surely and not getting to underlying issue) what can be done or should be done, another ct scan done to investigate, we are now well beyond the 'normal' recovery period after transplant , we are now at approx. day +70 after transplant.
i'm at my wits end
I can totally understand your frustrations. Firstly reassurance, diarrhoea wouldn't cause inflammation of the bowel, the bowel has/is being irritated by something and that has caused the inflammation, the diarrhoea is because the bowel isn't absorbing fluid properly to form a normal pooh.
Post autologous transplant diarrhoea would generally be for 2 reasons, chemotherapy or infection.
Melphalan is notorious for causing diarrhoea although this is a little prolonged for it to still be that.
Infections would be the second reason, I presume samples have been sent for testing to see if your wife has any virus'? If your wife has had prolonged antibiotics for her 'infections' it could be that she has developed Clostridium Difficile but I would have thought this would have been looked for.
Have they tried gut rest where by no food or fluid allowed for 24 -48 hours to rest the gut then a slow reintroduction?
Did they take a biopsy from the bowel when they had a look?
Sorry a lot more questions that answers I'm afraid. Have you actually sat down with any of the doctors and gone through what is happening and what they are thinking/planning?
Hope things improve soon
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: